Wisconsin, 2014Flood in Wisconsin, July 1 to 7, 2014
July 1 to 7, 2014 · NWS ARX · 1 event in 1 county or zone
Rivers that went over flood stage in late June from excessive runoff, remained in flood to begin July. The flooding subsided in the first week of the month along the Mississippi River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rivers that went over flood stage in late June from excessive runoff, remained in flood to begin July. The flooding subsided in the first week of the month along the Mississippi River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 30, 9:45 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 30, 9:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1045 PM CDT MON JUN 30 2014
.UPDATE...
ISSUED AT 438 PM CDT MON JUN 30 2014
WAKE LOW HAS DEVELOPED IN THE WAKE OF THE STRONG MCS TRACKING NOW
JUST TO OUR SOUTHEAST. LA CROSSE...PRESTON AND ON OUR OFFICE HAVE
ALL OBSERVED GUSTS OF 40 TO 50 MPH ALREADY. GIVEN THAT THE SOILS
ARE MOIST...CONCERNED WE COULD END UP WITH MORE TREE DAMAGE THAN
USUALLY WOULD OCCUR FOR THESE GUSTS. THEREFORE...HAVE ISSUED A
HIGH WIND WARNING TO ENCOMPASS ABOUT THE SOUTHEAST HALF OF THE
FORECAST AREA. 8 PM END TIME SHOULD GIVE ENOUGH TIME FOR THE
LOW LEVELS OF THE ATMOSPHERE TO STABILIZE.
&&
.SHORT TERM...(TONIGHT AND TUESDAY)
ISSUED AT 230 PM CDT MON JUN 30 2014
IN MIDST OF SEVERE WEATHER THREAT AS COMPLEX MOVES BY JUST TO OUR
SOUTH. MID LEVEL TROUGH PROVIDING WIDESPREAD FORCING WITH PLENTY OF
SHEAR TO WORK WITH...BUT MIXED LAYER CAPE VALUES HAVE BEEN MUCH
HIGHER LOCKED ACROSS MAINLY SOUTHERN IOWA BUT HAVE BEEN CLIMBING
AHEAD OF COMPLEX INTO WISCONSIN. DCAPE IS ALSO HIGH SO COULD SEE
HEALTHY DOWNDRAFTS AS STRONGER CORES MOVE THROUGH. SEEING A LITTLE
INCREASE IN GROWTH OF STORMS AS THEY APPROACH MISSISSIPPI RIVER SO
WARNING CHANCES HIGHEST NEXT FEW HOURS.
EVEN ON NORTH SIDE OF COMPLEX...EFFICIENT RAINFALL ACROSS AREA THAT
WAS HIT LAST NIGHT COULD LEAD TO ADDITIONAL FLASH FLOOD PROBLEMS SO
HAVE CONTINUED THE WATCH INTO THE EVENING AS WELL. RUNOFF WILL BE
QUICK AND WEVE SEEN RAPID RISES ON RIVERS AND CREEKS WITH ANY STORMS.
AS MID LEVEL TROUGH CONTINUES TO PUSH SOUTHEAST...WILL SEE LOWER DEW
POINTS START TO WORK IN BUT UNTIL THEN SOME CONCERN ABOUT POSSIBLE
REDEVELOPMENT. CONFIDENCE IN THAT LOW AT THIS POINT IN WAKE OF MUCH
STRONGER COMPLEX TO THE SOUTH BUT WILL GRADUALLY WORK RAIN THREAT
LOWER FROM NORTHWEST TO SOUTHEAST TONIGHT.
AS TROUGH DIVES INTO WESTERN GREAT LAKES TOMORROW...CLOUDS WILL
ADVECT IN AND STEEP LAPSE RATES WILL MAKE FOR RAIN/SHOWERS AND
ATYPICAL SUMMER WEATHER DAY FOR THE REGION.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 230 PM CDT MON JUN 30 2014
WITH FOCUS ON SHORT TERM AND ON-GOING WEATHER...MINIMAL TIME FOCUSED
ON LATER PERIODS.
REMAINING IMPACT OF TROUGH MAY LINGER A BIT WEDNESDAY WITH BELOW
NORMAL TEMPERATURES AND SMALL RAIN THREAT BUT AMPLIFICATION IN FLOW
WILL BRING QUIETER NORTHWEST REGIME WITH MODERATING TEMPERATURES.
RIDGE TO THE WEST DOES NOT BUILD IN STRONG ENOUGH IT APPEARS TO KEEP
SHORT WAVE ENERGY FROM BRINGING ANOTHER SHOWER RISK TOWARDS END OF
HOLIDAY AND INTO THE WEEKEND BUT THOSE RISKS APPEAR SMALL.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1045 PM CDT MON JUN 30 2014
DRIER AIR CONTINUES TO FLOW INTO THE TAF SITES...WHICH WILL KEEP
CONDITIONS VFR FOR EARLY THIS MORNING. ATTENTION THEN TURNS TO
WESTERN MINNESOTA WHERE A COLD FRONT DROPPING SOUTHEAST SHOULD
MOVE THROUGH THE TAF SITES AROUND 12Z. IN ITS WAKE...A MASS OF
MVFR TO VFR STRATOCUMULUS SHOULD MOVE INTO THE TAF SITES...WITH
THE LOWEST CEILINGS AT RST. SOME SHOWERS ARE ALSO LIKELY HEADING
INTO THE LATE MORNING AND AFTERNOON DUE TO DAYTIME HEATING AND
COOL AIR ALOFT. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL...BUT THE
PROBABILITY IS TOO LOW TO MENTION IN THE TAFS. EXPECT WEST TO
NORTHWEST WINDS TO INCREASE TOO BEHIND THE COLD FRONT...BECOMING
GUSTY IN THE LATE MORNING AND AFTERNOON FROM HEATING. A GRADUAL
LOWERING IN CEILINGS IS EXPECTED DURING THE EVENING HOURS...ALONG
WITH A DIMINISHING OF THE GUSTS AT LSE BEING IN THE VALLEY.
&&
.HYDROLOGY...
ISSUED AT 1045 PM CDT MON JUN 30 2014
THE FLASH FLOOD CONCERN IS OVER. ATTENTION NOW FOCUSES ON THE
RIVERS...AND IN PARTICULAR THE TURKEY AND THE MISSISSIPPI. FOR THE
TURKEY...AT ELKADER AND GARBER...RIVER FORECASTS WERE LOWERED THIS
EVENING AS THE EXTENT AND AMOUNT OF FALLEN PRECIPITATION WAS LESS
THAN EXPECTED. MEANWHILE...THE MISSISSIPPI APPEARS TO BE CRESTING
FROM LAKE CITY TO LA CROSSE WITH MOST OF THE LOCATIONS IN A
MODERATE FLOOD STATE. FURTHER DOWNSTREAM...MCGREGOR WAS ADDED TO
THE FORECAST OF MODERATE FLOOD AS A RESULT OF RUNOFF COMING DOWN
THE WISCONSIN RIVER.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
UPDATE...AJ
SHORT TERM...SHEA
LONG TERM...SHEA
AVIATION...AJ
HYDROLOGY...SHEA
Hazardous weather outlook, Jun 30, 7:22 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
822 PM CDT MON JUN 30 2014
IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044-
055-011200-
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED-
MOWER-FILLMORE-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND-
822 PM CDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. NONE
OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY.
HOWEVER...IT REMAINS TOO EARLY TO DISCERN IF THERE WILL BE ANY
ASSOCIATED SEVERE WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THE
WEEK. HOWEVER...RAINFALL REPORTS WOULD BE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-011200-
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-VERNON-CRAWFORD-GRANT-
822 PM CDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO WEST CENTRAL
WISCONSIN.
.DAY ONE...TONIGHT
FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER...AS
WELL AS THE TURKEY RIVER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. NONE
OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY.
HOWEVER...IT REMAINS TOO EARLY TO DISCERN IF THERE WILL BE ANY
ASSOCIATED SEVERE WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THE WEEK.
HOWEVER...RAINFALL REPORTS WOULD BE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
AJ
In the hours before
Local storm report, Jun 30, 7:08 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG GUTTENBERG 42.79N 91.10W
06/30/2014 CLAYTON IA LAW ENFORCEMENT
A LOT OF TREES DOWN BEING CLEANED UP FROM GARBER TO
OSTERDOCK AND GUTTENBERG. TIME ESTIMATED FROM RADAR WHEN
THE SEVERE WIND GUSTS MOVED THROUGH.
0800 PM FLASH FLOOD 3 W RANDALIA 42.86N 91.95W
06/30/2014 FAYETTE IA LAW ENFORCEMENT
T AVENUE...BETWEEN HIGHWAY 93 AND 160TH ST...IS CLOSED
DUE TO FLOODING.
&&
AJLocal storm report, Jun 30, 7:18 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
818 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST OELWEIN 42.68N 91.91W
06/30/2014 M58 MPH FAYETTE IA AWOS
KOLZ G50KTS
0240 PM TSTM WND GST OELWEIN 42.68N 91.91W
06/30/2014 E60 MPH FAYETTE IA TRAINED SPOTTER
WIND GUSTS OF 50 TO 60 MPH.
0300 PM TSTM WND GST STRAWBERRY POINT 42.68N 91.54W
06/30/2014 E60 MPH CLAYTON IA PUBLIC
60+ MPH WIND GUSTS
0305 PM TSTM WND DMG VOLGA 42.80N 91.54W
06/30/2014 CLAYTON IA LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0307 PM TSTM WND GST VOLGA 42.80N 91.54W
06/30/2014 E80 MPH CLAYTON IA TRAINED SPOTTER
0315 PM TSTM WND DMG ELKADER 42.86N 91.40W
06/30/2014 CLAYTON IA LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0316 PM NON-TSTM WND GST GARBER 42.74N 91.26W
06/30/2014 E75 MPH CLAYTON IA LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0335 PM TSTM WND DMG GUTTENBERG 42.79N 91.10W
06/30/2014 CLAYTON IA LAW ENFORCEMENT
A LOT OF TREES DOWN BEING CLEANED UP FROM
GARBER TO OSTERDOCK AND GUTTENBERG. TIME
ESTIMATED FROM RADAR WHEN THE SEVERE WIND
GUSTS MOVED THROUGH.
0349 PM TSTM WND DMG PATCH GROVE 42.94N 90.97W
06/30/2014 GRANT WI EMERGENCY MNGR
TREES DOWN
0350 PM TSTM WND DMG 3 WSW WERLEY 43.00N 90.82W
06/30/2014 GRANT WI TRAINED SPOTTER
60-70 MPH ESTIMATED WIND GUSTS. TREE
BRANCHES AND LIMBS FLYING. SOME TREES DOWN
NEARBY.
0400 PM TSTM WND GST 2 N LANCASTER 42.88N 90.71W
06/30/2014 M78 MPH GRANT WI LAW ENFORCEMENT
0403 PM FLASH FLOOD GUTTENBERG 42.79N 91.10W
06/30/2014 CLAYTON IA LAW ENFORCEMENT
WATER OVER HIGHWAY 52 FOR A TIME BUT HAS
RECEDED SINCE
0410 PM FLASH FLOOD OSBORNE 42.80N 91.44W
06/30/2014 CLAYTON IA LAW ENFORCEMENT
WATER WAS OVER HIGHWAY 13 FOR A TIME BUT HAS
RECEDED
0411 PM FUNNEL CLOUD LIVINGSTON 42.90N 90.43W
06/30/2014 GRANT WI EMERGENCY MNGR
0411 PM TSTM WND GST LIVINGSTON 42.90N 90.43W
06/30/2014 M70 MPH GRANT WI EMERGENCY MNGR
0417 PM NON-TSTM WND GST 1 N FRENCH ISLAND 43.87N 91.26W
06/30/2014 M48 MPH LA CROSSE WI ASOS
KLSE ASOS
0426 PM NON-TSTM WND GST 2 ESE LA CROSSE 43.81N 91.19W
06/30/2014 E43 MPH LA CROSSE WI OFFICIAL NWS OBS
MEASURED WIND GUST ON OFFICE EQUIPMENT
0800 PM FLASH FLOOD 3 W RANDALIA 42.86N 91.95W
06/30/2014 FAYETTE IA LAW ENFORCEMENT
T AVENUE...BETWEEN HIGHWAY 93 AND 160TH
ST...IS CLOSED DUE TO FLOODING.
&&
AJFlood, La Crosse
- When
- July 1, 12:00 AM CST to July 7, 7:00 AM CST
- Where
- La Crosse County, 0.67 mi NW of La Crosse to 0.49 mi NW of La Crosse
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.808, -91.257
Flooding that began in late June on the Mississippi River in La Crosse ended in the first week of July when the river went below the flood stage. The river crested 1.5 feet above the flood stage at 13.48 feet. The high water caused officials to close two public beaches in the city of La Crosse, a campground and to cancel several water events during the city's Riverfest festival.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533227.